Annali di Matematica Pura ed Applicata

, Volume 110, Issue 1, pp 223–245 | Cite as

Boundary value problems for nonuniformly elliptic equations with measurable coefficients

  • C. V. Coffman
  • M. M. Marcus
  • V. J. Mizel
Article

Summary

Let A be a symmetric N × N real-matrix-valued function on a connected region in Rn, with A positive definite a.e. and A, A−1 locally integrable. Let b and c be locally integrable, non-negative, real-valued functions on Ω, with c positive a.e. Put a(u, v) = =\(\mathop \smallint \limits_\Omega \)((A∇u, ∇v) + buv) dx. We consider in X the weak boundary value problem a(u, v) = =\(\mathop \smallint \limits_\Omega \)fvcdx, all v ε X; where X is a suitable Hilbert space contained in Hloc1,1(Ω). Criteria are given in order that the Green's operator for this problem have an integral representation and bounded eigenfunctions; in addition, criteria for compactness are given.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Bibliography

  1. [1]
    C. V. Coffman -R. Duffin -V. J. Mizel,Positivity of weak solutions of non-uniformly elliptic equations, Ann. di Mat. pura e appl.,104 (1975), pp. 209–238.CrossRefMathSciNetGoogle Scholar
  2. [2]
    N. Dunford -J. Schwartz,Linear Operators, Part I, Interscience, New York, 1958.Google Scholar
  3. [3]
    R. E. Edwards,Functional Analysis, Holt, Rinehart and Winston, Inc., New York, 1965.Google Scholar
  4. [4]
    A. Friedman,Partial Differential Equations, Holt, Rinehart and Winston, Inc., New York, 1969.Google Scholar
  5. [4a]
    E. Gagliardo,Proprietà di alcune classi di funzioni in più variabili, Ricerche di Mat.,7 (1958), pp. 102–137.MATHMathSciNetGoogle Scholar
  6. [5]
    A. Grothendieck, Sur certains sous-espaces vectoriels de Lp, Canad. J. Math.,6 (1954), pp. 158–160.MATHMathSciNetGoogle Scholar
  7. [6]
    A. Ionescu-Tulcea -C. Ionescu-Tulcea,Topics in the Theory of Lifting, Springer-Verlag, New York, 1969.Google Scholar
  8. [7]
    M. Marcus -V. J. Mizel,Absolute continuity on tracks and mappings of Sobolev spaces, Arch. Rat. Mech. Anal.,45 (1972), pp. 294–320.CrossRefMathSciNetGoogle Scholar
  9. [8]
    M. K. V. Murthy -G. Stampacchia,Boundary value problems for some degenerate elliptic operators, Ann. di Mat. pura e appl.,80 (1968), pp. 1–122.CrossRefMathSciNetGoogle Scholar
  10. [9]
    W. Rudin,Functional Analysis, McGraw-Hill, New York, 1973.Google Scholar
  11. [10]
    G. Stampacchia,Equations elliptiques du second ordere a coefficients discontinuus, Seminaires de Math. Superieures, Ete 1965, Les Presses de l'Universite de Montreal.Google Scholar
  12. [11]
    M. Trudinger,Linear elliptic operators with measurable coefficients, Ann. Scuola Norm. Sup. Pisa,27 (1973), pp. 265–308.MATHMathSciNetGoogle Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata 1975

Authors and Affiliations

  • C. V. Coffman
    • 1
  • M. M. Marcus
    • 1
  • V. J. Mizel
    • 1
  1. 1.Pittsburgh

Personalised recommendations